Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 23, 2013, 2:09 PM EDT for Lehigh County, Pennsylvania. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2013, 2:09 PM EDT (18:09 UTC)
- Expired
- May 23, 2013, 3:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Philadelphia/Mount Holly
County Lehigh County, PA
The radar
The Philadelphia radar (KDIX), 123 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
137 WWUS81 KPHI 231809 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 209 PM EDT THU MAY 23 2013 PAZ060-061-231900- BERKS PA-LEHIGH PA- 209 PM EDT THU MAY 23 2013 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF BERKS AND LEHIGH COUNTIES... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF READING...MOVING NORTHEAST AT 35 MPH. THIS STRONGER STORM IS EMBEDDED IN A LINE OF SHOWERS AND THUNDERSTORMS. THE THUNDERSTORM WILL BE NEAR ALBURTIS AROUND 220 PM...CLAUSSVILLE...CLAUSSVILLE...ANCIENT OAKS...MACUNGIE AROUND 225 PM...EMMAUS AROUND 230 PM...COFFEETOWN...ALLENTOWN AROUND 235 PM...COPLAY AND HOKENDAUQUA AROUND 240 PM. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 4072 7552 4052 7535 4039 7580 4049 7586 $$ FORECASTER: GORSE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 23, 10:43 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 23, 10:43 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1043 AM EDT THU MAY 23 2013 .SYNOPSIS... A BERMUDA HIGH PRESSURE SYSTEM WELL OFF THE EAST COAST WILL SLOWLY RECEDE TODAY AND TONIGHT. A LOW PRESSURE SYSTEM MOVING THROUGH THE SAINT LAWRENCE VALLEY WILL SLOWLY DRAG A COLD FRONT INTO AND THROUGH THE REGION LATE TONIGHT INTO FRIDAY. A SECOND LOW PRESSURE SYSTEM WILL DEVELOP ON THE FRONT OFF THE NEW JERSEY COAST FRIDAY AND SLOWLY TRUNDLE NORTHEAST REACHING THE CANADIAN MARITIMES ON MONDAY. A HIGH PRESSURE SYSTEM WILL BUILD EAST IN ITS WAKE EARLY NEXT WEEK. A WARM FRONT IS FORECAST TO APPROACH AND MOVE THROUGH THE FORECAST AREA ON TUESDAY INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WITH THE MID-MORNING UPDATE, WE DECREASED POPS SOME FOR THE NEXT FEW HOURS ACROSS EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA, BASED ON CURRENT RADAR IMAGERY AND THE LATEST HRRR GUIDANCE WHICH LOOKS TO BE CAPTURING TRENDS TODAY FAIRLY WELL. WE ALSO DECREASED T-STORM COVERAGE FROM SCATTERED TO ISOLATED UNTIL THIS AFTERNOON. HOURLY TEMPERATURES WERE ADJUSTED USING LAV/LAMP GUIDANCE, AS TEMPS WERE RISING A LITTLE FASTER THAN FORECAST IN SOME LOCATIONS. MAXIMUM TEMPERATURES LOOK ON TRACK FOR NOW, CONSIDERING THE CONSIDERABLE CLOUD COVER ACROSS THE REGION. HOWEVER, A FEW BREAKS ARE DEVELOPING ACROSS OUR DELMARVA REGION, AND THIS MAY ALLOW TEMPS TO RISE TO AROUND 80 DEGREES IN SOME LOCATIONS. WE WILL CONTINUE TO MONITOR AND UPDATE MAX TEMPS AS NEEDED. OTHERWISE, A RAINY PERIOD IS IN STORE TODAY AS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THROUGH THE DAY. SURFACE LOW PRESSURE WILL MOVE OUT OF THE GREAT LAKES AND INTO NEW ENGLAND TODAY, WHICH WILL PUSH A COLD FRONT THROUGH CENTRAL PENNSYLVANIA AND TOWARD OUR AREA LATER TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AHEAD OF THE FRONTAL BOUNDARY. A PRE-FRONTAL, LEE-SIDE TROUGH IS EXPECTED TO DEVELOP DURING THE DAY WHILE A SHORT WAVE/VORT MAX MOVES ACROSS THE AREA AS WELL. THIS WILL LIKELY BE THE FOCUS FOR A LINE OF SHOWERS AND THUNDERSTORMS LATE IN THE DAY. THE SPC HAS PLACED A PORTION OF THE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON. ONE LIMITING FACTOR WILL BE THE EXPECTED CLOUD COVER ACROSS THE AREA WHICH MAY LIMIT THE AMOUNT OF INSTABILITY ACROSS THE AREA. BUT WE COULD STILL HAVE CAPE VALUES AROUND 500-1000 J/KG, AND WITH SHEAR VALUES AROUND 30-40 KNOTS, WE COULD HAVE A FEW STORMS BECOME ORGANIZED ENOUGH TO PRODUCE SOME STRONG WINDS. ANOTHER CONCERN TODAY WILL BE HEAVY RAINFALL. PW VALUES ARE FORECAST TO BE AROUND 1.50-1.75 INCHES. THEREFORE, SOME SHOWERS/THUNDERSTORMS COULD BE RATHER EFFICIENT RAIN PRODUCERS. POOR DRAINAGE AND URBAN/SMALL STREAM FLOODING IS POSSIBLE THIS AFTERNOON, ESPECIALLY IF ANY TRAINING OCCURS. MAV/MET MOS GUIDANCE WERE FAIRLY CLOSE, ALTHOUGH THE MAV WAS SLIGHTLY HIGHER. WE USED A BLEND, WITH MAJORITY OF THE MAV MOS. THIS WILL GIVE HIGHS GENERALLY IN THE MID-UPPER 70S, AND IF THE SUN COMES OUT AT ALL FOR AN EXTENDED PERIOD OF TIME, A FEW AREAS COULD REACH 80 DEGREES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS THE AREA BY WEDNESDAY EVENING AS THE PRE-FRONTAL TROUGH MAKES ITS WAY ACROSS OUR AREA AND THE INITIAL SHORT WAVE MOVES ACROSS THE AREA. INSTABILITY WILL LIKELY DECREASE SOME AFTER SUNSET, BUT WITH MORE PVA EXPECTED TO TAKE PLACE OVERNIGHT IN THE CYCLONIC FLOW ALOFT, ALONG WITH THE PASSAGE OF THE FRONTAL BOUNDARY, SHOWERS AND THUNDERSTORMS COULD CONTINUE TO DEVELOP THROUGH THE NIGHT. THE FRONT WILL NOT CLEAR THE ENTIRE AREA OVERNIGHT, MAY BE NEAR THE COAST BY SUNRISE. WITH PW VALUES STILL AROUND 1.50-1.75 INCHES AHEAD OF THE FRONT, SOME HEAVY RAIN REMAINS POSSIBLE. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NEITHER THE GFS NOR WRF-NMMB LOOKED STELLAR OFF THEIR INITIALIZATION. IN FACT A MODEL COMPROMISE SEEMED TO LOOK THE BEST. OVERALL THOUGH THE DP/DT WITH THE UPCOMING SYSTEM WAS SLOWER AND THIS FCST PACKAGE DID GO THAT WAY WITH A WETTER START TO THE HOLIDAY WEEKEND. THIS PACKAGE IS CLOSE TO THE GEFS MEAN WHICH IS SLIGHTLY MORE PROGRESSIVE THAN THE OP GFS AND CLOSEST TO A MODELING CONSENSUS. THE MODEL 500MB PATTERN FORECAST IS ANOMALOUS FOR LATE MAY, SO WE DID EDGE SLIGHTLY MORE PROGRESSIVE THAN THE SLOWER SOLUTIONS. THE SLOWING FRONT WILL BE MOVING THROUGH OUR CWA AS WE START THE LONG TERM. WITH THE TROF SHARPENING, IT BECOMES AN UNDERRUNNER WITH INSTABILITY STILL PRESENT ALOFT EVEN WITH THE BOUNDARY MOVING OFFSHORE. WE INCLUDED THE CHANCE OF THUNDER IN THE MORNING, BUT THEORETICALLY THUNDER COULD LINGER INTO THE AFTERNOON (FRI NIGHT OFF THE PREVIOUS ECMWF). NOT CONFIDENT ABOUT TEMP FCST AS DAYTIME MAX TEMP MAY BE DRIVEN BY HOW FAR TEMPS FALL BY 12Z FRIDAY. KIND OF RARE TO HAVE TEMPS GO NOWHERE ON A MAY DAY (AND ALSO HAVE THE CALENDAR DAY HIGH POSSIBLY OCCUR AT 101 AM) AND WE SHOWED A SLIGHT BUMP UP FOR NOW. AS THE TROF ALOFT CLOSES, MODEL DIAGS ARE SHOWING SOME RATHER ROBUST MID LEVEL QVEC CONVERGENCE AND FGEN FORCING FORECAST AND A DEVELOPING MID LEVEL TROWAL OVER OUR CWA WITH THE ENTRANCE REGION OF THE 250MB JET TO BOOT. ITS NO WONDER THAT QPF HAVE BECOME WETTER FRIDAY NIGHT AND SATURDAY. IT STILL DEPENDS UPON HOW QUICKLY AND FAR SOUTH THE 500MB LOW TRACKS. FOR NOW WE REMAIN MOST CONFIDENT FOR THE NORTHEASTERN PART OF OUR CWA. WHILE POPS WERE INCREASED FRIDAY NIGHT AND SATURDAY ACROSS THE BOARD, THE HIGHEST REMAIN IN THE NORTHEASTERN PART OF OUR CWA. WITH ONLY THE ECMWF SUPPORTING THUNDER FOR FRIDAY NIGHT (NONE OF THE MODELS DO ON SATURDAY), WE PRECLUDED THEM. CONDITIONS ARE EXPECTED TO IMPROVE AS SATURDAY MOVES ALONG, BUT WITH OUR CWA REMAINING UNDER THE CLOSED LOW, ITS GOING TO BE TOUGH TO GET MUCH SUNSHINE BEFORE WE SELF DESTRUCT. MIN AND MAX TEMPS WERE EDGED LOWER AND CLOSE TO A STAT GUIDANCE COMPROMISE. WE KEPT IN PCPN CHANCES FOR SATURDAY NIGHT NORTHEAST AND KEPT SUNDAY DRY. WE WILL STILL BE IN THE CYCLONIC FLOW OF THE CLOSED LOW, SO MORE SELF DESTRUCT SUNSHINE IS POSSIBLE, ESPECIALLY FARTHER NORTHEAST ONE IS WITHIN OUR CWA. WE SHOWED A TEMPERATURE IMPROVEMENT VS SATURDAY, CONFIDENCE THOUGH IS NOT HIGH UNTIL THE MODEL TREND SETTLES. WE DID NOT CHANGE MUCH IN THE REMAINDER OF THE LONG TERM. MONDAY LOOKS TO BE THE BEST DAY ON THE HOLIDAY WEEKEND WITH TEMPERATURES RETURNING TO NEAR NORMAL BY TUESDAY AND ABOVE NORMAL ON WEDNESDAY. WE KEPT LOW CHANCE POPS IN ASSOCIATED WITH THE NEXT APPROACHING WARM FRONT. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A CLOUDY, RAINY PERIOD EXPECTED TODAY AS SHOWERS, AND POSSIBLE THUNDERSTORMS, ARE EXPECTED TO INCREASE THROUGH THE DAY AHEAD OF AN APPROACHING COLD FRONT. CEILINGS ACROSS MUCH OF THE REGION ARE IN THE MVFR RANGE, AND WE EXPECT THIS TREND TO HOLD THROUGH MUCH OF THE DAY. AS MENTIONED, SHOWERS ARE EXPECTED TO INCREASE IN COVERAGE THROUGH THE DAY AND COULD REDUCE VSBYS IF HEAVY ENOUGH. THERE IS ALSO THE POTENTIAL FOR THUNDERSTORMS, MAINLY THIS AFTERNOON INTO THIS EVENING, SO WE WILL KEEP THEM IN THE FORECAST FOR NOW. THE COLD FRONT IS NOT EXPECTED TO CROSS THE AREA UNTIL OVERNIGHT THURSDAY INTO FRIDAY MORNING. CONDITIONS COULD LOWER MORE AHEAD OF THE FRONTAL BOUNDARY THURSDAY NIGHT, AND SHOWERS WILL LIKELY CONTINUE AT LEAST UNTIL THE FRONT MOVES INTO THE REGION. OUTLOOK... FRIDAY THROUGH SATURDAY...MVFR TO POSSIBLY IFR CONDITIONS DUE TO CLOUDS AND SHOWERS. WORST CONDITIONS EXPECTED AT NORTHEASTERN TERMINALS AND AIRPORTS. CONDITIONS COULD IMPROVE AS SATURDAY CONTINUES. NORTH TO NORTHWEST WIND GUSTS COULD EXCEED 20 KTS. SATURDAY NIGHT THRU MONDAY...MOSTLY VFR. SOME GUSTY NORTHWEST WINDS POSSIBLE ON SUNDAY. && .MARINE... SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TODAY AND TONIGHT AS WINDS ARE EXPECTED TO CONTINUE TO GUST NEAR 25 KNOTS IN THE SOUTH-SOUTHWESTERLY FLOW AHEAD OF AN APPROACHING COLD FRONT. SEAS ARE EXPECTED TO CONTINUE TO INCREASE TO NEAR 5-6 FEET TODAY INTO TONIGHT AS WELL. OUTLOOK... THE SCA FLAG HAS BEEN EXTENDED INTO FRIDAY DAY FOR NOW. WINDS MAY NOT BE A FACTOR, BUT SWELLS SHOULD REMAIN. THE INCREASING NORTHWEST FLOW AROUND THE DEVELOPING LOW SHOULD RESULT IN MORE SMALL CRAFT ADVISORY CONDITIONS ON ALL OUR AREA WATERS LATER FRIDAY INTO SATURDAY EVENING. THERE IS A SMALL CHANCE THAT EVEN GALE FORCE WIND GUSTS MIGHT OCCUR FOR A TIME ON SATURDAY. SMALL CRAFT ADVISORY WIND GUSTS MIGHT LINGER ON THE OCEAN INTO SUNDAY MORNING. AFTER THAT SUB SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE REST OF THE HOLIDAY WEEKEND. && .RIP CURRENTS... THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS ALONG THE COAST OF NEW JERSEY TODAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ450>455. && SYNOPSIS...GIGI/O'HARA NEAR TERM...KLINE/ROBERTSON SHORT TERM...ROBERTSON LONG TERM...GIGI AVIATION...GIGI/ROBERTSON/O'HARA/KLINE MARINE...GIGI/ROBERTSON/O'HARA RIP CURRENTS...ROBERTSON/KLINE
Hazardous weather outlook, May 23, 5:09 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 509 AM EDT THU MAY 23 2013 DEZ001-MDZ008-012-NJZ001-007>010-015-PAZ054-055-060>062-070-071- 101>106-240915- NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 509 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE GREATEST SEVERE WEATHER THREAT IS DAMAGING WINDS. SOME LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ015-019-020-NJZ012-013-016>023-027-240915- KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- MIDDLESEX-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 509 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED. SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-240915- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 509 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED. SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL. THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-240915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 509 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WIND GUSTS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 23, 2:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 209 PM EDT THU MAY 23 2013 PAZ060-061-231900- BERKS PA-LEHIGH PA- 209 PM EDT THU MAY 23 2013 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF BERKS AND LEHIGH COUNTIES... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF READING...MOVING NORTHEAST AT 35 MPH. THIS STRONGER STORM IS EMBEDDED IN A LINE OF SHOWERS AND THUNDERSTORMS. THE THUNDERSTORM WILL BE NEAR ALBURTIS AROUND 220 PM...CLAUSSVILLE...CLAUSSVILLE...ANCIENT OAKS...MACUNGIE AROUND 225 PM...EMMAUS AROUND 230 PM...COFFEETOWN...ALLENTOWN AROUND 235 PM...COPLAY AND HOKENDAUQUA AROUND 240 PM. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 4072 7552 4052 7535 4039 7580 4049 7586 FORECASTER: GORSE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:53 PM EDT | Special Weather Statement | PHI | Warren | 97 min |
| May 23, 2:14 AM EDT | Special Weather Statement | PHI | Monmouth, Ocean | 61 min |
| May 23, 1:00 PM EDT | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 3 hr |
| May 23, 2:23 PM EDT | Special Weather Statement | PHI | Camden | 37 min |
| May 23, 2:31 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 3 hr |
| May 23, 3:03 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 42 min |
| May 23, 4:28 PM EDT | Areal Flood Warning | PHI | Morris | 3 hr |
| May 23, 4:47 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 3 hr |
| May 23, 5:36 PM EDT | Flash Flood Warning | PHI | Morris | 114 min |
| May 23, 7:34 PM EDT | Areal Flood Warning | PHI | Morris | 13 hr |
| May 22, 8:35 PM EDT | Special Weather Statement | PHI | Berks | 85 min |
| May 22, 9:55 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Monroe, Northampton | 65 min |
| May 22, 10:40 PM EDT | Severe Thunderstorm Warning | PHI | Monroe | 50 min |
| May 23, 1:38 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 3 hr |
| May 23, 5:49 PM EDT | Areal Flood Advisory | PHI | Bucks, Montgomery | 3 hr |
Nearby
Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.